June  2020, 19(6): 3367-3385. doi: 10.3934/cpaa.2020149

The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities

1. 

School of Mathematical Sciences, Peking University, Beijing 100871, China

2. 

School of Science, Hainan University, Haikou 570228, China

* Corresponding author

Received  October 2019 Revised  January 2020 Published  March 2020

Fund Project: Shaopeng Xu is supported by Hainan Provincial Natural Science Foundation of China (No.2019RC168)

Chen and Zhang [7] consider the probabilistic Cauchy problem of the fourth order Schrödinger equation
$ \begin{align*} (i\partial_t+\varepsilon\Delta+\Delta^2)u = P_m((\partial_x^\alpha u)_{|\alpha|\leq2},(\partial_x^\alpha \overline{u})_{|\alpha|\leq2}),\ m\geq3, \end{align*} $
where
$ P_m $
is a homogeneous polynomial of degree
$ m $
. The almost sure local well-posedness and small data global existence were obtained in
$ H^s(\mathbb{R}^d) $
with the regularity threshold
$ s_c-1/2 $
when
$ d\geq3 $
, where
$ s_c: = d/2-2/(m-1) $
is the scaling critical regularity. For the lower regularity threshold
$ (d-1)s_c/d $
with
$ m = 2 $
and
$ s_c-\min\{1,d/4\} $
with
$ m\geq3 $
, we get the corresponding well-posedness of the following fourth order nonlinear Schrödinger equation
$ \begin{align*} (i\partial_t+\varepsilon\Delta+\Delta^2)u = P_m((\partial_x^\alpha \overline{u})_{|\alpha|\leq2}),\ m\geq2 \end{align*} $
on
$ {\mathbb{R}}^d $
(
$ d\geq2 $
) with random initial data.
Citation: Shuai Zhang, Shaopeng Xu. The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities. Communications on Pure and Applied Analysis, 2020, 19 (6) : 3367-3385. doi: 10.3934/cpaa.2020149
References:
[1]

M. Ben-ArtziH. Koch and J. C. Saut, Dispersion estimates for fourth order Schrödinger equations, C. R. Acad. Sci. Paris Ser. I Math., 330 (2000), 87-92.  doi: 10.1016/S0764-4442(00)00120-8.

[2]

Á. Bényi, T. Oh and O. Pocovnicu, Wiener randomization on unbounded domains and an application to almost sure well-posedness of NLS, in Excursions in Harmonic Analysis, Vol. 4, Birkhäuser/Springer, Cham, (2015), 3–25.

[3]

J. Bourgain, Periodic nonlinear Schrödinger equation and invariant measures, Commun. Math. Phys., 166 (1994), 1-26. 

[4]

J. Bourgain, Invariant measures for the 2D-defocusing nonlinear Schrödinger equation, Commun. Math. Phys., 176 (1996), 421-445. 

[5]

N. Burq and N. Tzvetkov, Random data Cauchy theory for supercritical wave equations. Ⅰ. Local theory, Invent. Math., 173 (2008), 449-475.  doi: 10.1007/s00222-008-0124-z.

[6]

N. Burq and N. Tzvetkov, Random data Cauchy theory for supercritical wave equations. Ⅱ. A global existence result, Invent. Math., 173 (2008), 477-496.  doi: 10.1007/s00222-008-0123-0.

[7]

J. M. Chen and S. Zhang, Random Data Cauchy Problem for the Fourth Order Schrödinger Equation with the Second Order Derivative Nonlinearities, Nonlinear Anal., 190 (2020), 111608, 23. doi: 10.1016/j.na.2019.111608.

[8]

J. CollianderJ. DelortC. Kenig and G. Staffilani, Bilinear estimates and applications to 2{D} NLS, Trans. Amer. Math. Soc., 353 (2001), 3307-3325.  doi: 10.1090/S0002-9947-01-02760-X.

[9]

V. D. Dinh, Well-posedness, regularity and ill-posedness for the nonlinear fourth-order Schrödinger equation, Bull. Belg. Math. Soc. Simon Stevin, 25 (2018), 415-437. 

[10]

B. DodsonJ. Lührmann and D. Mendelson, Almost sure scattering for the 4D energy-critical defocusing nonlinear wave equation with radial data, Adv. Math., 347 (2019), 619-676.  doi: 10.1016/j.aim.2019.02.001.

[11]

K. B. Dysthe, Note on a modification to the nonlinear Schrödinger equation for application to deep water waves, Proc. R. Soc. Lond. A., 369 (1979), 105-114. 

[12]

M. HadacS. Herr and H. Koch, Well-posedness and scattering for the KP-II equation in a critical space, Ann. Inst. Henri Poincare Anal. Non Lineaire, 26 (2009), 917-941.  doi: 10.1016/j.anihpc.2008.04.002.

[13]

C. C. HaoL. Hsiao and B. X. Wang, Wellposedness for the fourth order nonlinear Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265.  doi: 10.1016/j.jmaa.2005.06.091.

[14]

S. HerrD. Tataru and N. Tzvetkov, Global well-posedness of the energy-critical nonlinear Schrödinger equation with small initial data in {$H^1(\mathbb{T}^3)$}, Duke Math. J., 159 (2011), 329-349.  doi: 10.1215/00127094-1415889.

[15]

H. Hirayama and M. Okamoto, Random data Cauchy theory for the fourth order nonlinear Schrödinger equation with cubic nonlinearity, preprint, arXiv: 1505.06497. doi: 10.3934/dcds.2016102.

[16]

H. Hirayama and M. Okamoto, Random data Cauchy problem for the nonlinear Schrödinger equation with derivative nonlinearity, Discrete Contin. Dyn. Syst., 36 (2016), 6943-6974.  doi: 10.3934/dcds.2016102.

[17]

Z. H. Huo and Y. L. Jia, A refined well-posedness for the fourth-order nonlinear Schrödinger equation related to the vortex filament, Commun. Partial Differ. Equ., 32 (2007), 1493-1510.  doi: 10.1080/03605300701629385.

[18]

B. IlanG. Fibich and G. Papanicolaou, Self-focusing with fourth-order dispersion, SIAM J. Appl. Math, 62 (2002), 1437-1462.  doi: 10.1137/S0036139901387241.

[19]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: fourth-order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), R1336. doi: 10.1016/0375-9601(95)00752-0.

[20]

V. I. Karpman and A. G. Shagalov, Stability of solitons described by nonlinear Schrödinger-type equations with higher-order dispersion, Physica D, 144 (2000), 194-210.  doi: 10.1016/S0167-2789(00)00078-6.

[21]

J. Lührmann and D. Mendelson, Random data Cauchy theory for nonlinear wave equations of power-type on {$\mathbb{R}^3$}, Commun. Partial Differ. Equ., 39 (2014), 2262-2283.  doi: 10.1080/03605302.2014.933239.

[22]

J. Lührmann and D. Mendelson, On the almost sure global well-posedness of energy sub-critical nonlinear wave equations on {$\Bbb R^3$}, New York J. Math., 22 (2016), 209-227. 

[23]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Differ. Equ., 4 (2007), 197-225.  doi: 10.4310/DPDE.2007.v4.n3.a1.

[24]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517.  doi: 10.1016/j.jfa.2008.11.009.

[25]

J. Peetre, New thoughts on Besov spaces, Duke University Mathematics Series, No. 1, Mathematics Department, Duke University, Durham, N.C., 1976.

[26]

M. RuzhanskyB. X. Wang and H. Zhang, Global well-posedness and scattering for the fourth order nonlinear Schrödinger equations with small data in modulation and Sobolev spaces, J. Math. Pures Appl., 105 (2016), 31-65.  doi: 10.1016/j.matpur.2015.09.005.

[27]

Y. Z. Wang, Global well-posedness for the generalised fourth-order Schrödinger equation, Bull. Aust. Math. Soc., 85 (2012), 371-379.  doi: 10.1017/S0004972711003327.

[28]

B. X. Wang and H. Hudzik, The global Cauchy problem for the NLS and NLKG with small rough data, J. Differ. Equ., 232 (2007), 36-73.  doi: 10.1016/j.jde.2006.09.004.

[29]

B. X. WangL. F. Zhao and B. L. Guo, Isometric decomposition operators, function spaces {$E^\lambda_{p, q}$} and applications to nonlinear evolution equations, J. Funct. Anal., 233 (2006), 1-39.  doi: 10.1016/j.jfa.2005.06.018.

show all references

References:
[1]

M. Ben-ArtziH. Koch and J. C. Saut, Dispersion estimates for fourth order Schrödinger equations, C. R. Acad. Sci. Paris Ser. I Math., 330 (2000), 87-92.  doi: 10.1016/S0764-4442(00)00120-8.

[2]

Á. Bényi, T. Oh and O. Pocovnicu, Wiener randomization on unbounded domains and an application to almost sure well-posedness of NLS, in Excursions in Harmonic Analysis, Vol. 4, Birkhäuser/Springer, Cham, (2015), 3–25.

[3]

J. Bourgain, Periodic nonlinear Schrödinger equation and invariant measures, Commun. Math. Phys., 166 (1994), 1-26. 

[4]

J. Bourgain, Invariant measures for the 2D-defocusing nonlinear Schrödinger equation, Commun. Math. Phys., 176 (1996), 421-445. 

[5]

N. Burq and N. Tzvetkov, Random data Cauchy theory for supercritical wave equations. Ⅰ. Local theory, Invent. Math., 173 (2008), 449-475.  doi: 10.1007/s00222-008-0124-z.

[6]

N. Burq and N. Tzvetkov, Random data Cauchy theory for supercritical wave equations. Ⅱ. A global existence result, Invent. Math., 173 (2008), 477-496.  doi: 10.1007/s00222-008-0123-0.

[7]

J. M. Chen and S. Zhang, Random Data Cauchy Problem for the Fourth Order Schrödinger Equation with the Second Order Derivative Nonlinearities, Nonlinear Anal., 190 (2020), 111608, 23. doi: 10.1016/j.na.2019.111608.

[8]

J. CollianderJ. DelortC. Kenig and G. Staffilani, Bilinear estimates and applications to 2{D} NLS, Trans. Amer. Math. Soc., 353 (2001), 3307-3325.  doi: 10.1090/S0002-9947-01-02760-X.

[9]

V. D. Dinh, Well-posedness, regularity and ill-posedness for the nonlinear fourth-order Schrödinger equation, Bull. Belg. Math. Soc. Simon Stevin, 25 (2018), 415-437. 

[10]

B. DodsonJ. Lührmann and D. Mendelson, Almost sure scattering for the 4D energy-critical defocusing nonlinear wave equation with radial data, Adv. Math., 347 (2019), 619-676.  doi: 10.1016/j.aim.2019.02.001.

[11]

K. B. Dysthe, Note on a modification to the nonlinear Schrödinger equation for application to deep water waves, Proc. R. Soc. Lond. A., 369 (1979), 105-114. 

[12]

M. HadacS. Herr and H. Koch, Well-posedness and scattering for the KP-II equation in a critical space, Ann. Inst. Henri Poincare Anal. Non Lineaire, 26 (2009), 917-941.  doi: 10.1016/j.anihpc.2008.04.002.

[13]

C. C. HaoL. Hsiao and B. X. Wang, Wellposedness for the fourth order nonlinear Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265.  doi: 10.1016/j.jmaa.2005.06.091.

[14]

S. HerrD. Tataru and N. Tzvetkov, Global well-posedness of the energy-critical nonlinear Schrödinger equation with small initial data in {$H^1(\mathbb{T}^3)$}, Duke Math. J., 159 (2011), 329-349.  doi: 10.1215/00127094-1415889.

[15]

H. Hirayama and M. Okamoto, Random data Cauchy theory for the fourth order nonlinear Schrödinger equation with cubic nonlinearity, preprint, arXiv: 1505.06497. doi: 10.3934/dcds.2016102.

[16]

H. Hirayama and M. Okamoto, Random data Cauchy problem for the nonlinear Schrödinger equation with derivative nonlinearity, Discrete Contin. Dyn. Syst., 36 (2016), 6943-6974.  doi: 10.3934/dcds.2016102.

[17]

Z. H. Huo and Y. L. Jia, A refined well-posedness for the fourth-order nonlinear Schrödinger equation related to the vortex filament, Commun. Partial Differ. Equ., 32 (2007), 1493-1510.  doi: 10.1080/03605300701629385.

[18]

B. IlanG. Fibich and G. Papanicolaou, Self-focusing with fourth-order dispersion, SIAM J. Appl. Math, 62 (2002), 1437-1462.  doi: 10.1137/S0036139901387241.

[19]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: fourth-order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), R1336. doi: 10.1016/0375-9601(95)00752-0.

[20]

V. I. Karpman and A. G. Shagalov, Stability of solitons described by nonlinear Schrödinger-type equations with higher-order dispersion, Physica D, 144 (2000), 194-210.  doi: 10.1016/S0167-2789(00)00078-6.

[21]

J. Lührmann and D. Mendelson, Random data Cauchy theory for nonlinear wave equations of power-type on {$\mathbb{R}^3$}, Commun. Partial Differ. Equ., 39 (2014), 2262-2283.  doi: 10.1080/03605302.2014.933239.

[22]

J. Lührmann and D. Mendelson, On the almost sure global well-posedness of energy sub-critical nonlinear wave equations on {$\Bbb R^3$}, New York J. Math., 22 (2016), 209-227. 

[23]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Differ. Equ., 4 (2007), 197-225.  doi: 10.4310/DPDE.2007.v4.n3.a1.

[24]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517.  doi: 10.1016/j.jfa.2008.11.009.

[25]

J. Peetre, New thoughts on Besov spaces, Duke University Mathematics Series, No. 1, Mathematics Department, Duke University, Durham, N.C., 1976.

[26]

M. RuzhanskyB. X. Wang and H. Zhang, Global well-posedness and scattering for the fourth order nonlinear Schrödinger equations with small data in modulation and Sobolev spaces, J. Math. Pures Appl., 105 (2016), 31-65.  doi: 10.1016/j.matpur.2015.09.005.

[27]

Y. Z. Wang, Global well-posedness for the generalised fourth-order Schrödinger equation, Bull. Aust. Math. Soc., 85 (2012), 371-379.  doi: 10.1017/S0004972711003327.

[28]

B. X. Wang and H. Hudzik, The global Cauchy problem for the NLS and NLKG with small rough data, J. Differ. Equ., 232 (2007), 36-73.  doi: 10.1016/j.jde.2006.09.004.

[29]

B. X. WangL. F. Zhao and B. L. Guo, Isometric decomposition operators, function spaces {$E^\lambda_{p, q}$} and applications to nonlinear evolution equations, J. Funct. Anal., 233 (2006), 1-39.  doi: 10.1016/j.jfa.2005.06.018.

[1]

Boling Guo, Jun Wu. Well-posedness of the initial-boundary value problem for the fourth-order nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3749-3778. doi: 10.3934/dcdsb.2021205

[2]

Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027

[3]

Jun-ichi Segata. Well-posedness and existence of standing waves for the fourth order nonlinear Schrödinger type equation. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 1093-1105. doi: 10.3934/dcds.2010.27.1093

[4]

Kelin Li, Huafei Di. On the well-posedness and stability for the fourth-order Schrödinger equation with nonlinear derivative term. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4293-4320. doi: 10.3934/dcdss.2021122

[5]

Xuan Liu, Ting Zhang. Local well-posedness and finite time blowup for fourth-order Schrödinger equation with complex coefficient. Discrete and Continuous Dynamical Systems - B, 2022, 27 (5) : 2721-2757. doi: 10.3934/dcdsb.2021156

[6]

Hiroyuki Hirayama. Well-posedness and scattering for a system of quadratic derivative nonlinear Schrödinger equations with low regularity initial data. Communications on Pure and Applied Analysis, 2014, 13 (4) : 1563-1591. doi: 10.3934/cpaa.2014.13.1563

[7]

Hiroyuki Hirayama, Mamoru Okamoto. Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity. Communications on Pure and Applied Analysis, 2016, 15 (3) : 831-851. doi: 10.3934/cpaa.2016.15.831

[8]

Felipe Hernandez. A decomposition for the Schrödinger equation with applications to bilinear and multilinear estimates. Communications on Pure and Applied Analysis, 2018, 17 (2) : 627-646. doi: 10.3934/cpaa.2018034

[9]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[10]

Van Duong Dinh. Random data theory for the cubic fourth-order nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2021, 20 (2) : 651-680. doi: 10.3934/cpaa.2020284

[11]

Christopher Henderson, Stanley Snelson, Andrei Tarfulea. Local well-posedness of the Boltzmann equation with polynomially decaying initial data. Kinetic and Related Models, 2020, 13 (4) : 837-867. doi: 10.3934/krm.2020029

[12]

Nils Strunk. Well-posedness for the supercritical gKdV equation. Communications on Pure and Applied Analysis, 2014, 13 (2) : 527-542. doi: 10.3934/cpaa.2014.13.527

[13]

Lassaad Aloui, Slim Tayachi. Local well-posedness for the inhomogeneous nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5409-5437. doi: 10.3934/dcds.2021082

[14]

Dan-Andrei Geba, Evan Witz. Revisited bilinear Schrödinger estimates with applications to generalized Boussinesq equations. Electronic Research Archive, 2020, 28 (2) : 627-649. doi: 10.3934/era.2020033

[15]

Shaoming Guo, Xianfeng Ren, Baoxiang Wang. Local well-posedness for the derivative nonlinear Schrödinger equation with $ L^2 $-subcritical data. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4207-4253. doi: 10.3934/dcds.2021034

[16]

Chenjie Fan, Zehua Zhao. Decay estimates for nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2021, 41 (8) : 3973-3984. doi: 10.3934/dcds.2021024

[17]

Huafei Di, Yadong Shang, Jiali Yu. Existence and uniform decay estimates for the fourth order wave equation with nonlinear boundary damping and interior source. Electronic Research Archive, 2020, 28 (1) : 221-261. doi: 10.3934/era.2020015

[18]

Peng Gao. Carleman estimates for forward and backward stochastic fourth order Schrödinger equations and their applications. Evolution Equations and Control Theory, 2018, 7 (3) : 465-499. doi: 10.3934/eect.2018023

[19]

Massimo Cicognani, Michael Reissig. Well-posedness for degenerate Schrödinger equations. Evolution Equations and Control Theory, 2014, 3 (1) : 15-33. doi: 10.3934/eect.2014.3.15

[20]

Huafei Di, Yadong Shang, Xiaoxiao Zheng. Global well-posedness for a fourth order pseudo-parabolic equation with memory and source terms. Discrete and Continuous Dynamical Systems - B, 2016, 21 (3) : 781-801. doi: 10.3934/dcdsb.2016.21.781

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (204)
  • HTML views (93)
  • Cited by (1)

Other articles
by authors

[Back to Top]